Alert archive / California / Special Weather Statements in 2021

Special Weather Statement, NWS Hanford, CA

June 28, 2021Tulare County, California

NWS Hanford, CA issued this special weather statement at Jun 28, 2021, 5:13 PM PDT for Tulare County, California. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2021, 5:13 PM PDT (00:13 UTC)
Expired
Jun 28, 2021, 6:00 PM PDT
In force
47 min
Issued by
NWS Hanford, CA

County Tulare County, CA

The radar

The Edwards AFB radar (KEYX), 128 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 0.2 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2021-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 117 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2021-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
117 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
4018 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

484 
WWUS86 KHNX 290013
SPSHNX

Special Weather Statement
National Weather Service San Joaquin Valley CA
513 PM PDT Mon Jun 28 2021
 
CAZ194-195-290100-
Lake Isabella CA-Sequoia Kings CA-
513 PM PDT Mon Jun 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL TULARE COUNTY UNTIL
600 PM PDT...

At 512 PM PDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Olancha, moving southwest at 15 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Casa Vieja Meadows, Blackrock and Beach Meadows. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3614 11808 3610 11807 3593 11813 3605 11843
      3629 11822 3625 11811 3622 11811 3617 11806
TIME...MOT...LOC 0012Z 025DEG 15KT 3619 11817 

$$

Barlow

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this special weather statement went out at Jun 28, 3:28 PM PDT, 1 hour 45 minutes earlier.

Area forecast discussion, Jun 28, 3:28 PM PDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Hanford CA
328 PM PDT Mon Jun 28 2021

.SYNOPSIS...
Hot temperatures will continue through the week, with dangerous
heat expected again Wednesday afternoon. Isolated to scattered
showers and thunderstorms are expected over the mountains and
desert Tuesday and Wednesday, with isolated storms continuing over
the Sierra Nevada each afternoon through the end of the week. A
few thunderstorms could drift over the south end and east side of
the San Joaquin Valley Tuesday and Wednesday.

&&

.DISCUSSION...
Temperatures are running down a few degrees from 24 hrs ago, but
on track to top out around 10 degrees above normal while
additional moisture moving in from the east is fueling some
convective buildups over the mountains. Expect isolated
thunderstorms to develop with further daytime heating, and due to
lack of low level moisture, lightning without significant rainfall
may cause new fire starts. A Red Flag Warning remains in effect
today over the Sierra zones. Meanwhile the high temperatures
outside of mountain areas will keep a high threat for heat related
illnesses and an Excessive Heat Warning remains in effect this
afternoon.

As moisture increase from the east we can expect more thunderstorm
coverage, but still expect it to start out dry before moisture
increases enough to produce significant wetting rain at the
surface. A Red Flag Warning continues for Tuesday including the
Kern county mountains. Excessive heat meanwhile will continue
under the influence of the strong ridge and the Excessive Heat
Warning continues for areas outside the mountains Tuesday.

Conditions change slowly through the week, with similar
thunderstorm coverage on Wednesday, but with deeper moisture, dry
thunderstorm threat is diminished. Enough lingering moisture
persists for a continued threat of thunderstorms through the week.
Temperatures will only slowly trend downward, with continued
triple digits in the Valley through the holiday weekend.

&&

.AVIATION...
Local MVFR/IFR due to isolated thunderstorms possible over the
Sierra Nevada through 04z Tuesday and again after 18Z Wednesday.
Otherwise, VFR conditions will prevail throughout the central CA
interior for at least the next 24 hours.

&&

.AIR QUALITY ISSUES...
On Monday June 28 2021... Unhealthy for sensitive groups in
Fresno... Kern and Tulare Counties and Sequoia National Park and
Forest.
Further information is available at Valleyair.org

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is high.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.html for additional information
an/or to provide feedback.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
Excessive Heat Warning until 8 PM PDT Tuesday for CAZ179-182>189-
198-199.

Red Flag Warning from 1 PM to 8 PM PDT Tuesday for CAZ299-
595>597.

Red Flag Warning until 8 PM PDT Tuesday for CAZ592>594.

&&

public...JEB
aviation....JEB

weather.gov/hanford

In the hours before

Special weather statement, Jun 28, 3:59 PM PDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service San Joaquin Valley CA
359 PM PDT Mon Jun 28 2021

CAZ192-282330-
Central Sierra CA-
359 PM PDT Mon Jun 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARIPOSA...
SOUTHEASTERN TUOLUMNE AND NORTHEASTERN MADERA COUNTIES UNTIL 430 PM
PDT...

At 359 PM PDT, Doppler radar was tracking a strong thunderstorm 10
miles west of June Lake, moving southwest at 10 mph.

Winds in excess of 40 mph and dangerous lightning will be possible
with this storm.

Locations impacted include...
Merced Lake High Sierra Camp, Vogelsang High Sierra Camp, Merced Lake
Ranger Station and Green Mtn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3782 11921 3780 11920 3774 11927 3773 11926
      3773 11924 3771 11922 3774 11919 3774 11917
      3773 11917 3755 11924 3767 11952 3786 11928
TIME...MOT...LOC 2259Z 027DEG 9KT 3776 11926

CMc
Special weather statement, Jun 28, 5:13 PM PDT, 0 minutes before
Special Weather Statement
National Weather Service San Joaquin Valley CA
513 PM PDT Mon Jun 28 2021

CAZ194-195-290100-
Lake Isabella CA-Sequoia Kings CA-
513 PM PDT Mon Jun 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL TULARE COUNTY UNTIL
600 PM PDT...

At 512 PM PDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Olancha, moving southwest at 15 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Casa Vieja Meadows, Blackrock and Beach Meadows.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3614 11808 3610 11807 3593 11813 3605 11843
      3629 11822 3625 11811 3622 11811 3617 11806
TIME...MOT...LOC 0012Z 025DEG 15KT 3619 11817

Barlow

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 5:44 PM PDTSpecial Weather StatementHNXTuolumne46 min
Jun 29, 2:14 PM PDTSpecial Weather StatementHNXMono46 min
Jun 29, 3:15 PM PDTSpecial Weather StatementHNXMariposa45 min
Jun 29, 3:54 PM PDTSpecial Weather StatementHNXKern51 min
Jun 29, 4:23 PM PDTSpecial Weather StatementHNXKern22 min

Nearby

Special Weather Statements in California, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.